MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0208
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the orbit galaxy helical xtrasoft coil 2x8 (640hx0208 / 17673406) became stretched during the embolization procedure.Another coil was used to complete the procedure.There was no report of patient injury or adverse event.
 
Additional Manufacturer Narrative
Product complaint : (b)(4).The healthcare professional reported that the orbit galaxy helical xtrasoft coil 2x8 (640hx0208 / 17673406) became stretched during the coil embolization procedure of an intracranial aneurysm.The reported issue occurred during the advancement of the coil into the aneurysm.It was confirmed that continuous flush was maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was also no resistance experienced at any time during the advancement of the coil through the microcatheter.The microcatheter did not have any kink that could have contributed to the reported event.It was not known if coil entanglement with previously placed coils was suspected to contribute to the reported event.The stretched orbit galaxy helical xtrasoft coil was removed in its entirety with no additional damage noted on the device.It was also confirmed that there was no flow restriction / reduction as a result of the reported event.The procedure was completed with another coil.There was no report of patient injury or adverse event; no clinically significant delay in the procedure was reported.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that the orbit galaxy helical xtrasoft coil 2x8 (640hx0208 / 17673406) became stretched during the coil embolization procedure of an intracranial aneurysm.The reported issue occurred during the advancement of the coil into the aneurysm.It was confirmed that continuous flush was maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was also no resistance experienced at any time during the advancement of the coil through the microcatheter.The microcatheter did not have any kink that could have contributed to the reported event.It was not known if coil entanglement with previously placed coils was suspected to contribute to the reported event.The stretched orbit galaxy helical xtrasoft coil was removed in its entirety with no additional damage noted on the device.It was also confirmed that there was no flow restriction / reduction as a result of the reported event.The procedure was completed with another coil.There was no report of patient injury or adverse event; no clinically significant delay in the procedure was reported.The non-sterile orbit galaxy helical xtrasoft coil 2x8 was returned and received coiled inside a pouch.The hypotube was visually inspected and no damages were observed.The coil introducer was observed to be unzipped.The support coil and the gripper were outside of the coil introducer with no damages observed on either component.The embolic coil was also received outside of the coil introducer; visual inspection noted that the coil was stretched.The reported issue of the coil being stretched was confirmed.The cause of the stretched condition of the coil appeared to have been caused by applied excessive force.A review of the manufacturing documentation associated with this lot (17673406) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The review of the lot did not find any anomaly that would attribute the reported issue to be related to the manufacturing process.There are additional inspections in place to prevent failure such as the one reported in this complaint from leaving the facility.Procedural factors and/or handling process may have been the contributing cause to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7401415
Report Number3008264254-2018-00519
Device Sequence Number1740890
Product Code KRD
UDI-Device Identifier10886704030737
UDI-Public(01)10886704030737(11)170411(17)190331(10)17673406
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number640HX0208
Device Catalogue Number640HX0208
Device Lot Number17673406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
03/21/2018
03/21/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date04/12/2018
05/01/2018
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1